MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LAPRA-TY* APPLIER - 33CM; LAPRA-TY APPLIER

ETHICON ENDO-SURGERY, LLC. LAPRA-TY* APPLIER - 33CM; LAPRA-TY APPLIER
Catalog Number KA200
Health Effect - Clinical Codes Fever (1858); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Information received: the leak occurred from the anastomosis site.The size of monocryl was 3-0 and the size of needle was ur-6.The patient has a fever of 39 c and the infection was suspected.Ct scan will be performed.Dr.Commented whether the cause of the leak was lapraty or not was not known.The hospital stay is prolonged.Additional information was requested and the following was obtained: how many clips were used to complete the anastomosis? no information.Is the surgeon aware that the clips are only indicated to be used with braided vicryl suture? after this event, the sales rep explained the surgeon that the clips are only indicated to be used with braided vicryl suture.The sales rep reported additional information: the leak occurred from the anastomosis site.
 
Event or Problem Description
It was reported that during a laparoscopic robot-assisted total prostatectomy, the placed clip slid during suturing after fixed on the monocryl.The device was used on the anastomosed site between the urethra and the bladder.The hospitalization was prolonged since leakage occurred and the catheter could not be removed.No blood transfusion was required.
 
Additional Manufacturer Narrative
(b)(4).Device analysis: the analysis results found that the ka200 device was received with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon functional testing of the device, the instrument loaded, retained and deployed 6 clips as intended over suture.The instrument was fully functional and conforming to our manufacturing requirements.No conclusion could be reached as to what may have caused the reported incident.The batch history records were reviewed and "certed" by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.  the certificate records are accessible through external manufacturing.

Common Device Name
LAPRA-TY APPLIER
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7590905
Report Number3005075853-2018-10531
Device Sequence Number2018659
Product Code GDO
UDI-Device Identifier20705036012648
UDI-Public20705036012648
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberKA200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1